Health knowledge made personal
Join this community!
› Share page:

Is it normal to Bleed 5 days after taking the Day after pill?


Posted by dceijas

I was late on my period this month by 6 days, I took a pregnancy test and it came out negative. Then I had unprotected Sex the day after my period ended and I took the day after pill with 24 hours. I started bleeding 5 days after I took the pill, is that normall? Could I be pregnant?
 
Answers (3)
Sort by: Newest first | Oldest first
you are supposed to bleed... that is how the morning after pill works- by resetting your cycle
Even though I had my period 6 days before that happened?

it doesn't matter when your period happened.  The purpose of the morning after pill is to spike your hormones--- the resulting drop in hormones cause what is called a withdrawl bleed- shedding whatever lining you had developed and restarting your cycle. This gives a possible embryo nothing to implant into. 


In your case you probably hadn't even been close to ovulating- 

It is the three days before, the day of and day after ovulation that is the womans fertile window- five days.  At no other time in your cycle can you get pregnant.  If you want to know when you ovulate then I'd suggest you begin tracking your cycles.  That way you know when the Morning after pill is needed

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: